Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 68, NWS Green Bay, WI

September 6, 2001Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 6, 2001, 9:56 PM CDT for Marathon County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2001, 9:56 PM CDT (02:56 UTC)
Expired
Sep 6, 2001, 10:30 PM CDT
In force
34 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WUUS53 KGRB 070256
SVRGRB
WIC073-070330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
956 PM CDT THU SEP 6 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARATHON COUNTY IN WISCONSIN

* UNTIL 1030 PM CDT

* AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH 60 MPH WINDS. THE STORM WAS LOCATED NEAR
  RINGLE...OR 9 MILES EAST OF WAUSAU. IT WAS MOVING NORTH AT 25 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  SUNSET BY 1000 PM CDT.
  NUTTERVILLE BY 1005 PM CDT.
  HOGARTY BY 1015 PM CDT.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.

$$

LAT...LON 4493 8965 4484 8932 4500 8922 4510 8946

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:30 PM CDT, 6 hours 26 minutes earlier.

Area forecast discussion, Sep 6, 3:30 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT THU SEP 6 2001

HAVE FOLLOWED THE LEAD OF THE MIDNIGHT SHIFT FORECASTER AND WENT WITH A
COMPROMISE 12Z ETA/AVN SOLUTION...AS FAVORED BY NCEP.

AT 20Z WV IMAGERY SHOWED SHORT WAVE ENERGY LIFTING NORTHEAST TOWARD THE
WESTERN GREAT LAKES REGION WITH ASSOCIATED SHOWERS AND THUNDERSTORMS
MAKING THEIR WAY ACROSS THE SOUTHWEST HALF OF WISCONSIN. ETA/AVN TAKE
SHORT WAVE ENERGY THROUGH THE FORECAST AREA BY 12Z WITH AVN INDICATING
SOME DRYING BEHIND THE SYSTEM. VISIBLE SATELLITE IMAGERY SHOWED MAINLY
SCATTERED...WITH SOME BROKEN CLOUDS...IN TEXAS...OKLAHOMA AND KANSAS AS
THIS SYSTEM MOVED AWAY. THERE SHOULD BE SOME CLEARING BEFORE MOISTURE
INCREASES AGAIN AND THE MAIN MID LEVEL TROUGH AND SURFACE COLD FRONT
APPROACH THE AREA. A BREAK IN THE RAINFALL SEEMS LIKELY UNTIL LATE IN
THE DAY FRIDAY...BUT WILL KEEP WORDING SIMPLE AND JUST GO WITH LIKELY
POPS FOR NOW.

COORDINATED WITH MQT. THANKS.

.GRB...NONE.

MG
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 6, 12:00 PM CDT, 9 hours 56 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-061900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT THU SEP 6 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT.

AN UPPER LEVEL DISTURBANCE LIFTING NORTH OUT OF THE CENTRAL PLAINS WILL
BRING A CHANCE OF SHOWERS LATE THIS AFTERNOON OVER CENTRAL AND NORTH-
CENTRAL WISCONSIN...AND OVER THE ENTIRE FORECAST AREA TONIGHT. A FEW
THUNDERSTORMS ARE POSSIBLE...BUT SEVERE STORMS ARE NOT EXPECTED.

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT.

MG
WWW.CRH.NOAA.GOV/GRB

@RUKWBCe	KDENNZUS90 KGRB 061659
BRNAUW
WIZ030-062000-

THE SHORT-TERM FORECAST
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT THU SEP 6 2001

HERE IS THE SHORT TERM FORECAST.

FOR TAYLOR AND CLARK COUNTIES,

SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO SPREAD IN TOWARD 2 OR 3
PM, THEN CONTINUE THE REST OF THE AFTERNOON. RAINFALL AMOUNTS UP
TO ONE QUARTER OF AN INCH CAN BE EXPECTED.

In the hours before

Local storm report, Sep 6, 9:10 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
910 PM CDT THU SEP 6 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    PELICAN LAKE              WI   TORNADO
09/06/01   ONEIDA                         TORNADO WITNESSED BY
                                          CUSTOMERS AT LOCAL SUPPER
                                          CLUB. TREES AND POWER LINES
                                          DOWN. SHED DESTROYED.

KURIMSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:28 PM CDTSevere Thunderstorm WarningGRBForest, Oneida, Vilas62 min
Sep 6, 8:16 PM CDTTornado WarningGRBOneida44 min
Sep 7, 1:12 PM CDTSevere Thunderstorm WarningGRBWinnebago33 min
Sep 7, 1:25 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie35 min
Sep 7, 1:44 PM CDTSevere Thunderstorm WarningGRBBrown, Manitowoc31 min
Sep 7, 2:06 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee39 min
Sep 7, 2:10 PM CDTSevere Thunderstorm WarningGRBBrown50 min
Sep 7, 6:35 PM CDTSevere Thunderstorm WarningGRBMarathon40 min
Sep 7, 6:55 PM CDTSevere Thunderstorm WarningGRBWood65 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.